MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-COM V5.0

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-COM V5.0
Model Number 5.0.10
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that ih-com on the ih-1000 instrument assigned an incorrect test result to a patient.In ih-com, the first 2 digits of the customer number is for the year (i.E., 21=2021; 22=2022, etc.).The customer erroneously selected a patient from (b)(6) 2021 instead of (b)(6) 2022 (same id number except for the "22" in front of the number), and the original image well results were still present.The result was released before it was noticed, and the actual patient ((b)(6) 2022) was a different blood type.The customer had to process a corrected report.The customer was questioning when the original images disappear and are replaced by a "rendering" or a picture representation.Ih-com data files were received for investigation but were corrupt.For this reason, we couldn't yet analyze the customer specific data base yet.But generally in ih-com one has the possibility to "reopen verified or validated tests".This is only possible by a user with the rights 90 or higher (ih-com administrators).The option "resend" will send a result again to the host/lis.This may lead to an issue as the lis the customer is using is not taking the first two digits of the sample barcode into account.The first 2 digits of the bar code the customer is using is for the year (i.E., 21=2021; 22=2022, etc.).This option is available for normal users (rights 50).We are still waiting for ih-com data files that are not corrupt to investigate if a malfunction of the software is present.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that ih-com on the ih-1000 instrument assigned an incorrect test result to a patient.In ih-com, the first 2 digits of the customer number is for the year (i.E., 21=2021; 22=2022, etc.).The customer erroneously selected a patient from 02021 instead of 06/23/2022 (same id number except for the "22" in front of the number), and the original image well results were still present.The result was released before it was noticed, and the actual patient ((b)(6) 2022) was a different blood type.The customer had to process a corrected report.The customer was questioning when the original images disappear and are replaced by a "rendering" or a picture representation.Ih-com data files were received for investigaion but were corrupt.For this reason, we couldn't yet analyze the customer specific data base yet.But generally in ih-com one has the possibility to "reopen verified or validated tests".This is only possible by a user with the rights 90 or higher (ih-com administrators).The option "resend" will send a result again to the host/lis.This may lead to an issue as the lis the customer is using is not taking the first two digits of the sample barcode into account.The first 2 digits of the bar code the customer is using is for the year (i.E., 21=2021; 22=2022, etc.).This option is available for normal users (rights 50).A new data base was collected for investigation.The data base does not show any traces that the sample in question has been revalidated.This information would stay in the data base without any limitation.Our investgation team searched the concerned time range for similar entries but couldn't find any.This means that the user most probably used the manual "send result" function.This is traced as well but this information (message in black) will be deleted after 7 days and is therefore no more available in the traces/data base that our team have received for analysis.It is most likely that the user has used the function "send result".The result has been sent again to the lis, but has been interpreted in a wrong way as it ignores the first two digits which represent the year.No issue in ih-com has been identified.All the involved functions worked as expected.

Brand Name
IH-COM V5.0
Common Device Name
IH-COM V5.0
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key15091568
Report Number9610824-2022-00037
Device Sequence Number12052142
Product Code KSZ
UDI-Device Identifier07611969234417
UDI-Public(01)07611969234417
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
BK180275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5.0.10
Device Catalogue Number009101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6).; IH-1000, SN (B)(6).
Patient SexUnknown